MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 1.45 DIA GUIDEWIRE, SHA; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC VIPER2 1.45 DIA GUIDEWIRE, SHA; MISC ORTHO SURGICAL INSTR
Catalog Number 286705230
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the doctor requested the system to stabilize a pelvic fracture.Surgeon inserted k-wire into the pelvis with k-wire power driver to establish trajectory for the tap and screw.When the surgeon was tapping over the k-wire, the k-wire wire broke in the pelvis.Surgeon and his fellow attempted to retrieve the broken piece but were unable to.Surgeon proceeded to place the screws and secure rod to stabilize the pelvic fracture.Surgeon made the decision to leave the segment of k-wire as it was contained within bone in the pelvis.The procedure was successfully completed without further incident.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 1.45 DIA GUIDEWIRE, SHA
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key22848333
Report Number1526439-2025-01074
Device Sequence Number4488428
Product Code LXH
UDI-Device Identifier10705034213699
UDI-Public(01)10705034213699
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number286705230
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/05/2025
Supplement Date Received by Manufacturer09/04/2025
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8MM EXTENDED CANULATED TAP; SINGLE-INNER SETSCREW; VIPER T27 ILIAC SCREW 8X90, TI; VIPER2 7MM SELF DRILLING TAP,; VIPER2 STRAIGHT ROD-300MM
Patient Age33 YR
Patient SexFemale